Advertisement -- Learn more about ads on this site.
2,500-3,999 SparkPoints 3,368

Hello from hospital!

Friday, March 09, 2012

You read it right - hospital!

Was admitted Wednesday afternoon (48 hours ago) with arrhythmia and took about 5 hours for the drugs to get my heartbeat back into normal rhythm - I was peaking at 265 bpm when the paramedics got to me at the hotel.

Even the 150 or so while I was lying in bed in the hospital was weird - feeling my pulse as it was racing and I just quietly watching tv from the bed - bizarre.

And TOTALLY my fault. On Monday I halved my heart meds because I felt so good and wanted to be able to get up to 80% of max heartrate when I was working out.

Was SO much fitter than when I was prescribed them so figured it would be fine and they were stopping my heart from being able to beat harder to help me work harder.

Then Wednesay morning we had a huge hike and I was straining on the uphills to keep up but felt really good at the end and spent 2 hours on the beach just lazing about in the water.

Had lunch, went to my room and had my 2nd last cigarette (I was seeing my therapist THAT afternoon to get her to help me off them) and afterwards had a little heart flutter but thought nothing of it.

Had my last cigarette and suddenly didn't feel good at all. Called the ambulance and here we are - i should be out tomorrow morning.

Just a couple of silly moves on my part BUT I am going back to the programme because there is not just exercise but amazingly good healthy food, tai chi, much more I can still benefit from.

So a crappy thing to happen BUT I won't let that stop me from getting the most out of the next 2-4 weeks!

Spark on emoticon


AND YES - I WILL NEVER SMOKE AGAIN! If THAT isn't enough to convince me nothing is :)

And Amy your so right - I will NOT be playing Dr with my meds any more!
Share This Post With Others
Member Comments About This Blog Post
    Wow, scary but so glad that your doing much better David.

    1688 days ago
    Crikey! Glad you're ok!!!! Def no smoking from now on.

    It's sad to think that if something did happen (to any of us) no one on here would ever know. That person would just disappear from cyberspace. :(

    Am watching The biggest Loser (US version) at the moment. It never ceases to amaze me how much these guys lose in such a short time! Enjoy the next 2-4 weeks, you're a rock star!
    1690 days ago
  • JEAN111766
    WOW!!! Not cool! I am so glad you are feeling better and have realized the seriousness of this situation.
    I am also so glad you are still seeing your therapist and continuing with the program.

    You are dong amazingly well on this program, just continue to take it one day at a time my friend :)

    1690 days ago

    I'm glad you are okay. Don't do any of that again.

    And you have convinced me NOT to mess around with my heart medication, which I was just blogging about possibly doing.

    Take care and keep us informed. emoticon
    1691 days ago
    Hoping you are feeling better really soon!!.I too agree with what everyone else is saying ...
    I myself am on heart meds and I find it really hard to exercise to the point of sweating.
    But at the same time I am also execising most of the day!!
    I am always on the go!! .
    Take Care Hugs Susie emoticon emoticon
    1691 days ago
    make mistakes, learn stuff, make new/different mistakes...have fun.

    (live to tell about it emoticon )

    1693 days ago
    oh my goodness!! SO glad you're OK

    OK....we learned a few things out of it though, right??

    WOW....glad you're ok. TAKE ur MEDS...and throw the cigs away.

    Get better soon David.
    1693 days ago
    Eep! Take care of you, okay?
    1693 days ago
  • TRISH579
    Please, please PLEASE promise to NEVER do that again!! This is your heart you're F*&%in with.
    If that muscle doesn't work, nothing works.
    WE all know you're SUPERMAN, but apparently, your heart didn't get the message.
    I'm so very glad you're OK now, but don't change anything until you talk to your doctor.

    Please take care of yourself. We all want you to be around to travel with us on this very long journey we're all on.
    1693 days ago
    OMG, you made my heart stop just reading this. Take care and no more playing around with your meds - you could have died. Thank God you are alright.
    1693 days ago
    Wow, that's pretty scary to read, but I'm glad you'll be back on your feet soon!
    1693 days ago
    That's why we pay "big bucks" to doctors so they can tell us what to do. Then it's our job to do what they say!!!!!!! I'm glad you are feeling better and have made some resolutions concerning your health. I'll bet you can do it this time. Get well soon and
    your next blog will be about how GREAT you are doing!! emoticon emoticon
    1693 days ago
    gee David, don't play around with your heart medication. I hope you are out of hospital now. I agree with what the others have said. Be careful with your health.
    1693 days ago
    Hope you feel better soon!
    1693 days ago
  • MCDOWN75
    I'm so glad you are doing better. Hope you learned your lesson, sounds like you did. Remember, the tortoise won, not the hare!
    1693 days ago
    Wow - you gave me a scare when I read your title - so glad you are OK. I agree with mom Amy about the meds but I am sure you have had THAT lecture at the hospital! Stay well and enjoy the program.
    1693 days ago
  • AMYB1985
    Feel better soon!

    And I must have a mom moment - Don't ever do that again! You scared me half to death with that stunt! There is a reason your doctor has to adjust your meds. emoticon emoticon

    Okay, sorry about that. I'm better now. But I really do hope you will be more careful. You're very valuable to many of us here, and we want you to get healthy in a well...healthy way!
    1693 days ago
    Get well so you can get back on track. Wishing you all the best.
    1693 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment

    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.